Hail, Douglas
- When
- June 10, 12:56 PM MST
- Where
- Douglas County, 3 mi NW of Castle Rock
- Measured
- 0.75 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 39.400, -104.900
7 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before the first event at Jun 10, 2:00 AM MST, 10 hours 56 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 300 AM MDT FRI JUN 10 2005 .SHORT TERM...UPPER TROUGH IS FORECAST BY ALL MODELS TO LIFT ACROSS CO TODAY AND TONGT. LIFT ASSOCIATED WITH TROUGH WILL ACT ON A MOIST AND SLIGHTLY UNSTABLE AMS OVER CWA. THE RESULT WILL BE WIDESPREAD SHOWERS...AND EMBEDDED THUNDERSTORMS. LIKE FRIDAY...AMOUNT OF THUNDERSTORM ACTIVITY IS EXPECTED TO BE SUPPRESSED DUE TO COOL SFC TEMPS. I AM REWORDING ZONES TO EMPHASIZE THE SHOWERS WITH FEWER THUNDERSTORMS EXPECTED...EXCEPT FOR FAIRLY WIDSPREAD CONVECTION OVER THE MOUNTAINS TODAY. RAISED POPS A BIT AS PRECIPITATION LOOKS TO BE FAIRLY WIDESPREAD. COULD BE SOME HEAVY RAIN TODAY...BUT STEERING WINDS OF 15 TO 20 KTS SHOULD MOVE STORMS JUST FAST ENOUGH...DAY SHIFT WILL NEED TO WATCH. SEVERE WEATHER THREAT SHOULD BE MOSTLY EAST AND SOUTH OF CWA. TROUGH WILL CLEAR THE STATE BY SUNRISE SATURDAY...SO THERE SHOULD BE RAPID CLEARING AND DRYING WEST TO EAST LATE TONIGHT. .LONG TERM...LOOKS LIKE AN ACTIVE WEATHER PATTERN THIS WEEKEND AS NEXT SIGNIFICANT WAVE ROTATES ACROSS COLORADO SAT NITE AND SUNDAY. A BIT OF A BREAK SAT MORNING BEFORE INFLUENCE OF NEXT WAVE APPROACHES CWA. LOW LVL WINDS SHIFT SOUTHEASTLY SAT AFTN WHICH WILL HELP KEEP DEWPOINTS IN THE MID 40S TO LOWER 50S OVER THE EASTERN PLAINS AND POTENTIAL FOR A DENVER CYCLONE SET UP. CAPE VALUES FROM 1000-1500J/KG ALONG WITH SUFFICENT SHEAR FOR THE POTENTIAL FOR SEVERE STORMS BY LATE SAT AFTN/SUN EVENING. AIRMASS CONTINUES TO MOISTEN SAT NITE AS OMEGA FIELDS SHOWING GOOD ASCENT OVER MUCH OF CWA BY SUN AM WITH NEAR SATURATED AIRMASS. NAM/GFS SHOWING DECENT QPF OVER MUCH OF THE AREA AND WILL BUMP POPS TO THE HIGH SCT FOR NOW. PRECIP WILL LIKELY BECOME MORE OF A STRATIFORM EVENT SUN AM WITH SRLY FLOW AT MOST LEVELS. MAY ALSO NEED TO WATCH FOR FLOODING POTENTIAL AS MAY SEE SOME ECHO TRAINING WITH STORM MOTIONS UNDER 10KT AND PW VALUES APPROACHING AN INCH BASED ON NAM VALUES. TIMING OF THE WAVE WOULD BRING A DECREASING IN SHOWER ACTIVITY SUN AFTN/EVENING AND CURRENT GRIDS ALREADY INDICATING THESE TRENDS. WONT NEED TO CHANGE MUCH THIS TIME AROUND. DRYING TREND FOR THE FIRST PART OF NEXT WEEK WITH RIDGING ALOFT BEHIND THE WAVE. ONLY ISOLD TS AT BEST OVER HIGHER TERRAIN WITH WARMING TREND. NO CHANGES NEEDED ON OUT DAYS. && .BOU...NONE && RTG/SWE
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1119 AM MDT FRI JUN 10 2005 COZ030>051-111200- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1119 AM MDT FRI JUN 10 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS WILL BECOME WIDESPREAD THIS AFTERNOON...BUT COOL TEMPERATURES WILL LIMIT THE INTENSITY OF THE STORMS. A FEW THUNDERSTORMS COULD PRODUCE HAIL UP TO AN INCH IN DIAMETER AND WIND GUSTS TO 60 MPH...BUT MOST LOCATIONS WILL SEE A SHORT PERIOD OF HEAVY RAIN AND SMALL HAIL. THE SNOW LEVEL WILL BE AROUND 10 THOUSAND FEET WITH A COUPLE INCHES OF SNOW ACCUMULATING AT HIGHER ELEVATIONS. THE SHOWER AND THUNDERSTORM ACTIVITY WILL CONTINUE INTO THE EVENING BUT END DURING THE NIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER THE MOUNTAINS AND HIGH VALLEYS SATURDAY AFTERNOON...BEFORE SPREADING EAST ONTO THE HIGH PLAINS OF NORTHEAST COLORADO BY EVENING. A FEW THUNDERSTORMS OUT NEAR THE NORTHEAST BORDER MAY BECOME SEVERE DURING THE EVENING WHERE THE ATMOSPHERE WILL BE MORE MOIST AND UNSTABLE. SHOWERS SHOULD BECOME MORE WIDESPREAD OVERNIGHT WITH PASSAGE OF A RELATIVELY STRONG UPPER LEVEL WEATHER DISTURBANCE. ON SUNDAY... SHOWERS AND THUNDERSTORMS SHOULD AGAIN DEVELOP ACROSS THE OUTLOOK AREA BY LATE MORNING WITH A FEW THUNDERSTORMS ON THE NORTHEAST PLAINS POSSIBLY BECOMING SEVERE IN THE AFTERNOON. SHOWERS AND THUNDERSTORMS WILL END FROM WEST TO EAST LATE SUNDAY AFTERNOON AND EVENING AS DRIER AND MORE STABLE AIR MOVES IN BEHIND THE PASSING UPPER LEVEL WEATHER DISTURBANCE. MONDAY THROUGH THURSDAY...A WARMING TREND IS EXPECTED WITH ONLY A SLIGHT CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS...MAINLY OVER THE HIGHER MOUNTAIN TERRAIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. GIMMESTAD/BAKER
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE DENVER CO
913 AM MDT FRI JUN 10 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0412 PM HAIL 4 SW FORT COLLINS 40.51N 105.12W
06/09/2005 1.00 INCH LARIMER CO TRAINED SPOTTER
0419 PM HAIL W FORT COLLINS 40.56N 105.07W
06/09/2005 1.75 INCH LARIMER CO TRAINED SPOTTER
HORSETOOTH INLET BAY
0420 PM HAIL 3 SW FORT COLLINS 40.52N 105.11W
06/09/2005 1.25 INCH LARIMER CO TRAINED SPOTTER
0420 PM HAIL 2 WSW FORT COLLINS 40.54N 105.10W
06/09/2005 1.25 INCH LARIMER CO TRAINED SPOTTER
0420 PM HAIL SW FORT COLLINS 40.56N 105.07W
06/09/2005 1.25 INCH LARIMER CO TRAINED SPOTTER
0420 PM HAIL 3 WSW FORT COLLINS 40.53N 105.12W
06/09/2005 1.50 INCH LARIMER CO TRAINED SPOTTER
0426 PM HAIL FORT COLLINS 40.56N 105.07W
06/09/2005 1.75 INCH LARIMER CO TRAINED SPOTTER
DOWNTOWN.
0428 PM HAIL 2 N FORT COLLINS 40.58N 105.07W
06/09/2005 1.00 INCH LARIMER CO TRAINED SPOTTER
0428 PM HAIL 2 NW FORT COLLINS 40.58N 105.09W
06/09/2005 0.88 INCH LARIMER CO TRAINED SPOTTER
0429 PM HAIL 4 NW FORT COLLINS 40.60N 105.12W
06/09/2005 0.75 INCH LARIMER CO TRAINED SPOTTER
0429 PM HAIL 5 W BELLVUE 40.63N 105.27W
06/09/2005 1.00 INCH LARIMER CO TRAINED SPOTTER
0430 PM HAIL 2 NW FORT COLLINS 40.58N 105.09W
06/09/2005 0.75 INCH LARIMER CO TRAINED SPOTTER
0430 PM HAIL 2 SW FORT COLLINS 40.53N 105.09W
06/09/2005 1.75 INCH LARIMER CO TRAINED SPOTTER
BROKEN WINDSHIELD OVERLAND TRAIL AND STUART ST
0431 PM HAIL 3 E FORT COLLINS 40.56N 105.01W
06/09/2005 1.00 INCH LARIMER CO TRAINED SPOTTER
&&
RAYPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DENVER CO
1207 PM MDT FRI JUN 10 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1206 PM HEAVY RAIN 1 NNW CENTENNIAL 39.61N 104.88W
06/10/2005 0.91 INCH ARAPAHOE CO TRAINED SPOTTER
1.5 HOUR TOTAL
&&
RAYThe Denver radar (KFTG), 53 km away, was scanning. The volume nearest the first event began at 19:53 UTC.
7 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2005Every state in 2005This day in weather historyWarnings in Colorado, June 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5462805, 5462753, 5462752, 5462751, 5462750, 5462749, 5462748.